Two weeks after the completion of 4 rounds of BEP chemotherapy, I began to feel symptoms of peripheral neuropathy and developed uncontrollable itching. With the itching came hives, bleeding, and bruising. The itching has become one of the most frustrating experiences I have encountered with post-chemotherapy. Nobody has an answer. More often than not it gets written off as an allergy. I am 99% certain it is not an allergy. I believe it is some sort of histamine release, liver, or kidney issue brought on by chemotherapy.
I have tried everything…
Completely changing my environment, eliminating almost everything from my diet to see if it is an allergy, food journals, washing my clothes and sheets in plain water, and finally sitting in the middle of the tub with nothing touching me after only drinking water and no food for a day.
The itching is still there and strong!
I have talked to my oncologist, seen a dermatologist, done therapy with an acupuncturist, and discussed it with my general physician. No answer. It is now 8 months post-chemo and it is still an issue. I am going out of my mind! I feel like my body is attacking itself. I have tried histamine blocking drugs like Pepcid, Claratin, Doxepin, etc…the only thing that works is steroids. The moment I finish the pack, the itching is back. I can’t be on steroids forever. If anyone out there has experienced this and has an answer – PLEASE! Please respond.
Here are some images of what happens when it flares up. This is all I have to go on and to share right now but hopefully with reader’s help and the help of doctors I’m praying someday I’ll have an answer for it.